Is there anything for tiredness w/bup?

NO arguments about stopping vs. staying, no taper questions. For people who use buprenorphine as the mainstay of their life-long recovery program, with no CURRENT interest in stop dates. We believe addiction is a life-long illness that deserves life-long treatment. For people on buprenorphine and for people who love them- who feel the same way.
Post Reply
rob500
Power Poster
Power Poster
Posts: 74
Joined: Sun Mar 13, 2016 7:50 pm

Is there anything for tiredness w/bup?

Post by rob500 » Wed Dec 18, 2019 5:57 am

The side effect that is causing me problems is extreme tiredness.
I have increased dosage and get burst of energy for a few days but then I get used to higher dosage,tiredness returns and the higher dosage can make it worse.
Is there any medication that isn’t a form of amphetimine that can help with tiredness?

User avatar
suboxdoc
Site Admin
Site Admin
Posts: 1651
Joined: Sun Feb 24, 2008 9:03 pm
Contact:

Re: Is there anything for tiredness w/bup?

Post by suboxdoc » Wed Dec 18, 2019 11:04 am

By tiredness, are you referring to a lack of strength and stamina, or sleepiness? The BEST treatment for both would be exercise, which raises your metabolic rate even when you're not actively exercising. Most people have less sleepiness if they exercise at least every couple days.

Modafinil and its isomer, armodafinil, treat daytime sleepiness (Provigil and Nuvigil, respectively). They are controlled substances - schedule III I think -- but have less additive potential than amphetamines or methylphenidate. They work great when taken intermittently, for example by people who occasionally drive long distances and struggle to stay awake when driving. But when taken every day, people develop a partial tolerance to their effects. They are indicated for narcolepsy and for 'shift work sleep disorder', and for daytime sleepiness in people who are treated for sleep apnea (they are NOT a substitute for TREATING sleep apnea!).

They both used to be ridiculously expensive, but now with the goodRX coupon you can get 30 for less than $50 if you shop around.

User avatar
rule62
Moderator
Moderator
Posts: 2669
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Is there anything for tiredness w/bup?

Post by rule62 » Wed Dec 18, 2019 10:41 pm

It used to make me fairly tired until I reduced my dose down to 1-2 mg's per day. I still get a little drowsy but just working, keeping busy, and drinking a few cups of coffee help.

You probably don't want to reduce your dose but it's easier than you think. Most of it is mental. The body and mind get used to a low dose as long as you taper nice and slow.
Don't take yourself so damn seriously

User avatar
TeeJay
Long Time Member
Long Time Member
Posts: 1146
Joined: Sat Aug 04, 2012 10:02 pm

Re: Is there anything for tiredness w/bup?

Post by TeeJay » Thu Dec 19, 2019 12:41 am

Bath salts. :lol:

BlueLight
Super-Duper Poster
Super-Duper Poster
Posts: 341
Joined: Wed Jan 09, 2019 2:05 pm

Re: Is there anything for tiredness w/bup?

Post by BlueLight » Tue Dec 24, 2019 1:51 pm

rob500 wrote:
Wed Dec 18, 2019 5:57 am
The side effect that is causing me problems is extreme tiredness.
I have increased dosage and get burst of energy for a few days but then I get used to higher dosage,tiredness returns and the higher dosage can make it worse.
Is there any medication that isn’t a form of amphetimine that can help with tiredness?
Get your testosterone levels checked. The treatment facility I went to for extended IOP now asks / tests men regularly, especially if they are on Sublocade injections.

User avatar
wannaBdrugfree
One Month or More
One Month or More
Posts: 31
Joined: Tue Dec 26, 2017 2:44 pm
Location: Milwaukee,WI

Re: Is there anything for tiredness w/bup?

Post by wannaBdrugfree » Sun Dec 29, 2019 5:26 pm

rule62 wrote:
Wed Dec 18, 2019 10:41 pm
It used to make me fairly tired until I reduced my dose down to 1-2 mg's per day. I still get a little drowsy but just working, keeping busy, and drinking a few cups of coffee help.

You probably don't want to reduce your dose but it's easier than you think. Most of it is mental. The body and mind get used to a low dose as long as you taper nice and slow.
I have the fatigue issue also. I have been putting off plans to reduce,but there is no time like the present.I also have tinnitus which I suspect is a side effect due to either the naloxone or buprenorphine and the length of time (10 years) on these medicines.I suspect quantity + length of time are part of the equation when it comes to side effects.My current dose is 6mg (4mg AM and 2mg PM). My target is 4mg. If I get down to 4mg and noticed an improvement on either or both the fatigue/tinnitus, it would bring joy! Once I get down to 4mg, I will post an update on whether or not threre is an improvement.

BlueLight
Super-Duper Poster
Super-Duper Poster
Posts: 341
Joined: Wed Jan 09, 2019 2:05 pm

Re: Is there anything for tiredness w/bup?

Post by BlueLight » Sun Dec 29, 2019 10:08 pm

wannaBdrugfree wrote:
Sun Dec 29, 2019 5:26 pm
rule62 wrote:
Wed Dec 18, 2019 10:41 pm
It used to make me fairly tired until I reduced my dose down to 1-2 mg's per day. I still get a little drowsy but just working, keeping busy, and drinking a few cups of coffee help.

You probably don't want to reduce your dose but it's easier than you think. Most of it is mental. The body and mind get used to a low dose as long as you taper nice and slow.
I have the fatigue issue also. I have been putting off plans to reduce,but there is no time like the present.I also have tinnitus which I suspect is a side effect due to either the naloxone or buprenorphine and the length of time (10 years) on these medicines.I suspect quantity + length of time are part of the equation when it comes to side effects.My current dose is 6mg (4mg AM and 2mg PM). My target is 4mg. If I get down to 4mg and noticed an improvement on either or both the fatigue/tinnitus, it would bring joy! Once I get down to 4mg, I will post an update on whether or not threre is an improvement.
This is something I’ve seen a lot here and Reddit. Recovering addicts on Suboxone for 5, 10, or 15 years start having some health issues and they always want to blame the Suboxone for some odd reason. You mentioned in another post about hot flashes. Have you had a full hormone and thyroid function work up/labs? It’s quite common to have tinnitus if you have hypothyroidism. It could be other things as well. As we age normal stuff starts happening that have no bearing on whether we are on Suboxone or not.

User avatar
wannaBdrugfree
One Month or More
One Month or More
Posts: 31
Joined: Tue Dec 26, 2017 2:44 pm
Location: Milwaukee,WI

Re: Is there anything for tiredness w/bup?

Post by wannaBdrugfree » Mon Dec 30, 2019 11:13 am

BlueLight wrote:
Sun Dec 29, 2019 10:08 pm
wannaBdrugfree wrote:
Sun Dec 29, 2019 5:26 pm
rule62 wrote:
Wed Dec 18, 2019 10:41 pm
It used to make me fairly tired until I reduced my dose down to 1-2 mg's per day. I still get a little drowsy but just working, keeping busy, and drinking a few cups of coffee help.

You probably don't want to reduce your dose but it's easier than you think. Most of it is mental. The body and mind get used to a low dose as long as you taper nice and slow.
I have the fatigue issue also. I have been putting off plans to reduce,but there is no time like the present.I also have tinnitus which I suspect is a side effect due to either the naloxone or buprenorphine and the length of time (10 years) on these medicines.I suspect quantity + length of time are part of the equation when it comes to side effects.My current dose is 6mg (4mg AM and 2mg PM). My target is 4mg. If I get down to 4mg and noticed an improvement on either or both the fatigue/tinnitus, it would bring joy! Once I get down to 4mg, I will post an update on whether or not threre is an improvement.
This is something I’ve seen a lot here and Reddit. Recovering addicts on Suboxone for 5, 10, or 15 years start having some health issues and they always want to blame the Suboxone for some odd reason. You mentioned in another post about hot flashes. Have you had a full hormone and thyroid function work up/labs? It’s quite common to have tinnitus if you have hypothyroidism. It could be other things as well. As we age normal stuff starts happening that have no bearing on whether we are on Suboxone or not.
Along with the tinnitus at times my ears are completely plugged but usually only partially. I know that aspirin gives me tinnitus for sure. That is why I seldom take it. Suboxone is the only medication in my system.if the suboxone is not causing the tinnitus & plugged ears, we could look at several other possibilities.Allergies,wax build up,age etc.. One approach is to reduce as I said from 6mg to 4mg and report back. Either way,with Suboxone and whether or not it is causing these issues, the risks outweigh the rewards and I am not abandoning Suboxone. It works!

Post Reply